Nevada, 2012Flash Flood in Nevada, August 25, 2012
August 25, 2012 · NWS VEF · 1 event in 1 county or zone
Monsoon moisture fueled scattered thunderstorms over the Mojave Desert. Isolated flash flooding occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Monsoon moisture fueled scattered thunderstorms over the Mojave Desert. Isolated flash flooding occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 25, 1:30 PM PST, 0 minutes earlier.
Area forecast discussion, Aug 25, 1:30 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM PDT SAT AUG 25 2012
.SYNOPSIS...DRIER AIR WILL MOVE INTO THE REGION FROM THE WEST
STARTING SUNDAY WHICH WILL CONFINE THUNDERSTORM CHANCES TO PRIMARILY
MOHAVE COUNTY FOR SUNDAY THROUGH THE FIRST HALF OF THE WEEK.
ADDITIONAL MOISTURE FROM THE SOUTH MAY PUSH THUNDERSTORM CHANCES
BACK WESTWARD BY MIDWEEK. TEMPERATURES WILL REMAIN NEAR SEASONAL
LEVELS.
&&
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...SURFACE DEWPOINT
TEMPERATURES HAVE DECREASED SLIGHTLY ACROSS MUCH OF THE AREA...BUT
REMAIN IN THE 50S TO AROUND 60 EAST OF A LINE FROM BARSTOW TO DESERT
ROCK TO JUST EAST OF ELY. THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED
OVER THE HIGHER TERRAIN IN THE MORE JUICY AIR LOCATED OVER CLARK...
LINCOLN...AND MOHAVE COUNTIES. THESE STORMS ARE CAPABLE OF BRIEF
HEAVY DOWNPOURS AND OVER AN INCH OF RAINFALL IN AN HOUR UNDER THE
MOST INTENSE CELLS. DUE TO LITTLE IN THE WAY OF DYNAMICS...THESE
STORMS ARE OUTFLOW DOMINATED AND UNORGANIZED AND SHOULD
DECREASE RAPIDLY AFTER SUNSET. INCREASING GRADIENT OVER NORTHWEST
PORTION OF THE FORECAST AREA WILL KEEP GUSTY SOUTHERLY WINDS GOING
IN OWENS VALLEY AND SURROUNDING AREAS THROUGH SUNSET AS WELL.
APPROACHING TROUGH NEAR THE NORTHWEST COAST WILL SLIDE FURTHER DOWN
THE WEST COAST AND ENHANCE SOUTHWEST FLOW OVER THE REGION SUNDAY AND
MONDAY. DRIER AIR WILL MOVE INTO THE REGION FROM WEST TO EAST.
HOWEVER EVEN BY MONDAY...MOISTURE WILL NOT TOTALLY BE SCOURED OUT OF
MOHAVE COUNTY...SO LEFT A SLIGHT CHANCE OF SHOWERS IN THE FAR
NORTHEAST CORNER. AS THIS TROUGH APPROACHES...AFTERNOON AND EVENING
SOUTHERLY WINDS UP THE OWENS VALLEY WILL REDEVELOP SUNDAY AND
MONDAY. TEMPERATURES ACROSS THE AREA WILL BE NEAR SEASONAL NORMALS.
LITTLE CHANGE MADE TO PREVIOUS FORECAST GRIDS.
.LONG TERM...THE MAIN QUESTION FOR THE EXTENDED PERIOD CONTINUES TO
BE HOW FAR WEST WILL MOISTURE PUSH AS HIGH PRESSURE STRENGTHENS
NEAR COLORADO AND TAPS ADDITIONAL MOISTURE IN MEXICO. ECMWF
CONTINUES TO BE MORE BULLISH ON MOISTURE SCENARIO AND HAS PERFORMED
WELL IN THE PAST UNDER SIMILAR PATTERNS...SO HAVE BUMPED POPS UP
SLIGHTLY FOR THE LAST HALF OF THE WEEK ACROSS LINCOLN...CLARK...
MOHAVE...AND EASTERN SAN BERNARDINO COUNTIES. ADDITIONAL MOISTURE
AND CLOUDS THE LAST HALF OF THE WEEK SHOULD DROP HIGH TEMPERATURES A
FEW DEGREES AND THIS HAS BEEN REFLECTED IN THE FORECAST. ANOTHER LOW
PRESSURE TROUGH EXPECTED TO EXTEND DOWN THE WEST COAST BY NEXT
WEEKEND...WHICH COULD INITIATE ANOTHER DRYING TREND OVER THE AREA.
OVERALL NOT A LOT OF CHANGE TO THE FORECAST PACKAGE IN THE EXTENDED
PERIOD EXCEPT FOR THE AFOREMENTIONED SLIGHT BOOST TO POPS AND TO SKY
COVER.
&&
.AVIATION...FOR MCCARRAN...WINDS SHOULD FAVOR TYPICAL DIURNAL
DIRECTIONS THROUGH SUNDAY. ISOLATED SHRA/TSRA THIS AFTERNOON OVER
THE MOUNTAINS AROUND THE LAS VEGAS VALLEY AND IN THE APPROACH
CORRIDORS WILL END THIS EVENING BY 04Z. FEW-SCT CLOUDS AOA 8K FEET
THIS EVENING TO CLEAR BY 06Z. TEMPS ARE FORECAST TO REACH AND REMAIN
NEAR 100F SUNDAY BETWEEN 22Z TO 01Z. LESS CLOUDS ARE EXPECTED SUNDAY
WITH LITTLE TO NO CHANCE FOR TSRA.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS THROUGH
SUNDAY...WITH THE POTENTIAL FOR GUSTY ERRATIC WINDS NEAR ANY TSRA.
STRONGER SOUTHERLY WINDS IN AND NEAR OWENS VALLEY WITH GUSTS AOA
25KT IN THE AFTERNOONS. ISOLATED SHRA/TSRA TO CONTINUE THROUGH 03Z
SUNDAY MAINLY ACROSS THE HIGHER ELEVATIONS OF MOHAVE...CLARK... AND
LINCOLN COUNTIES WITH FEW-SCT CLOUDS AOA 8K FEET AT TIMES. TSRA TO
REDEVELOP SUNDAY BUT WILL BE CONFINED TO EXTREME EASTERN MOHAVE AND
LINCOLN COUNTIES.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
STAUDENMAIER
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 25, 2:25 AM PST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 AM PDT SAT AUG 25 2012
AZZ001>003-036-CAZ519>527-NVZ014>022-261000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
325 AM PDT SAT AUG 25 2012 /325 AM MST SAT AUG 25 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Clark
- When
- August 25, 1:30 PM PST to 3:30 PM PST
- Where
- Clark County, 1.79 mi SSW of Red Rock Canyon to 1.83 mi W of Red Rock Canyon
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.116, -115.462
The Red Rock Scenic Loop was flooded and closed. One vehicle was nearly swept away.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Virginia, August 25, 2012$2.0 million · 8 events
- Tropical Storm and Coastal Flood in Florida, August 25 to 27, 2012$2.2 million · 4 events
- Flash Flooding in Delaware, August 25 to 26, 2012$600,000 · 2 events
- Flash Flooding in North Carolina, August 25, 2012$500,000 · 2 events
- Lightning Strikes in Delaware, August 25 to 26, 2012$405,000 · 6 events
- Flash Flooding in New Jersey, August 25 to 26, 2012$150,000 · 3 events
- Damaging Winds in Oklahoma, August 25, 2012$23,000 · 61 kt wind · 9 events
- Heavy Rain in Virginia, August 25, 201226 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 25, 201212 events
- Damaging Wind in Virginia, August 25, 20121 injured · $10,000 · 50 kt wind · 1 event
- Flash Flooding in North Carolina, August 25, 20123 events
- Hail and Damaging Winds in Texas, August 25, 2012$1,000 · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400924.